MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "dr.(b)(6) was doing an onyx embo of a mma.He was using a 6x12 eclipse in a sub 2mm vessel.He went to remove the balloon and it was stuck in the cast.After several attempts and stretching of the catheter the eclipse balloon fractured leaving a portion of the balloon and catheter behind.Dr.Stone performed an endarterectomy to remove the catheter and balloon from the carotid artery.He was able to retrieve all of the balloon and catheter.".
 
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).The product was not available for analysis.Supplier balt extrusion provided their investigation of the reported issue, summary provided as follows: the affected catheter eclipse2l has not been returned to balt extrusion for inspection.This investigation is based on the incident description, the device history records, and the data gathered during our post-marketing surveillance program for such failures.During our review of the lot history record (lhr) and the manufacturing process of the eclipse2l, we noted that: the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit per manufacturing process instruction.The integrity of the microcatheters is 100% controlled.We did not observe any anomaly that could potentially explain the reported issue.There is no other complaint registered on this lot number to date.By correlating this information with our post-marketing surveillance program, such blockages are generally caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The incident description mentioned that the eclipse2l was entrapped into the injected embolic agent: "he went to remove the balloon, and it was stuck in the cast").We were not able to identify the conditions under which the issue occurred and which manipulations were applied by the physician.However, based on our post-marketing surveillance program, such blockages are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.Unable to identify the conditions under which the damages mentioned ("patient was taken to surgery for endarterectomy to remove the balloon from the carotid artery.") could assuredly be linked to the device removal attempts following the device jailing.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14685739
Report Number3014162263-2022-00016
Device Sequence Number4818318
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF220300836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown